Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 5, 2009, 4:20 AM CDT for Lawrence County, Tennessee. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2009, 4:20 AM CDT (09:20 UTC)
- Expired
- Jul 5, 2009, 5:45 AM CDT
- In force
- 85 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:00 AM CDT | FLASH FLOOD | 5 Nw Loretto, TN | CAMPERS INUNDATED BY FLOOD WATERS NEAR COMMUNITY OF WEST POINT IN SOUTHERN LAWRENCE COUNTY. SOME VEHICLES SUBMERGED IN FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 050920 FFWOHX TNC099-051045- /O.NEW.KOHX.FF.W.0045.090705T0920Z-090705T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 420 AM CDT SUN JUL 5 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 AM CDT * AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTENSIVE SHOWERS AND THUNDERSTORMS IN LAWRENCE COUNTY...ESPECIALLY OVER THE SOUTH HALF OF THE COUNTY. THIS AREA RECEIVED AN ESTIMATED 3 TO 5 INCHES OF RAIN OVERNIGHT ENDING AT 4 AM CDT. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF LAWRENCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3529 8757 3517 8722 3502 8723 3503 8757 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:12 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 5, 4:12 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 412 AM CDT SUN JUL 5 2009 .SHORT TERM (TDAY-TUE)... STALLED WARM FRONT NORTH OF MID TN THIS MORNING. THERE IS A GOOD DEAL OF MOISTURE IN A SFC TROUGH FM S MID TN INTO AR. MODELS SHIFT DEEP MOISTURE SOUTH TDAY WITH NORTHWEST FLOW ALOFT. FRONTAL BDRY IN AR BECOMES MORE DOMINANT. BEST CHANCE OF ORGANIZED ACTIVITY WL BE IN THE SOUTH. SCT NORTH. FRONTAL BDRY EXPECTED TO CLEAR S MID TN TONIGHT. SFC HIGH PRES DOMINANT IN THE NORTH MON AND ACR MIDSTATE TUE. DRY WX RETURNS. TEMPS CLOSE TO 90 TUE AFTERNOON. .LONG TERM... WARM DRY PATTERN CONTINUES IN THE EXTENDED WITH A CHANCE OF PCPN NEXT WEEKEND...WITH A FRONTAL BDRY. A SLIGHT CHANCE AT THIS POINT CONSIDERING H5 MODEL DIFFERENCES WITH STEERING. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 83 66 87 63 / 70 20 0 10 CLARKSVILLE 84 66 87 64 / 50 10 0 10 CROSSVILLE 78 63 81 60 / 70 60 40 10 COLUMBIA 84 68 86 64 / 70 30 10 10 LAWRENCEBURG 84 68 86 64 / 70 50 20 10 WAVERLY 84 67 87 64 / 50 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 4, 5:23 AM CDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CDT SAT JUL 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 523 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID STATE THIS EVENING...AND SWING THROUGH THE AREA TONIGHT AND SUNDAY. THUNDERSTORMS WILL BECOME LIKELY...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO OCCUR...WITH AVERAGE RAIN AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES. LOCALIZED FLOOD PROBLEMS MAY DEVELOP DURING THUNDERSTORM DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ON SUNDAY...AND A FEW STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 19
In the hours before
Special weather statement, Jul 4, 10:29 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1029 PM CDT SAT JUL 4 2009 TNZ022>024-050430- BENTON-HOUSTON-HUMPHREYS- INCLUDING THE CITIES OF...CAMDEN...ERIN...WAVERLY 1029 PM CDT SAT JUL 4 2009 ...MORE RAIN MOVING INTO BENTON AND HUMPREYS COUNTIES... THUNDERSTORMS HAVE MOVED ACROSS BENTON COUNTY AND ARE NOW CROSSING THE TENNESSEE RIVER INTO HUMPREYS COUNTY. RAINFALL RATES WILL EXCEED 2 INCHES PER HOUR ALONG HIGHWAY 70 THROUGH 1130 PM CDT. THIS WILL CAUSE WATER TO POND ON ROADWAYS AND COULD LEAD TO SMALL STREAMS RUNNING FULL. MOTORISTS ARE URGED NOT TO DRIVE WHERE WATER COVERS THE ROAD. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:21 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jul 4, 9:31 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 4, 11:03 PM CDT | Areal Flood Advisory | OHX | Benton, Humphreys | 3 hr |
| Jul 5, 1:05 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 115 min |
| Jul 5, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 30 min |
| Jul 5, 3:19 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 83 min |
| Jul 5, 4:53 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 3 hr |
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Jul 5, 3:39 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| Jul 5, 4:14 PM CDT | Flash Flood Warning | OHX | Wayne | 91 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.